Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 14, 2006, 7:44 PM CDT for Webb County, Texas. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 7:44 PM CDT (00:44 UTC)
- Expired
- May 14, 2006, 8:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 187 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:00 PM CDT | HAIL 0.75 | Laredo, TX | WIND SHIELDS BROKEN OUT OF CARS ON I-35 EXTREME NORTH SIDE OF LAREDO. |
| May 14, 8:10 PM CDT | HAIL 2.75 | Laredo, TX | |
| May 14, 8:11 PM CDT | TSTM WND GST 61 | Laredo, TX | |
| May 14, 8:20 PM CDT | FUNNEL CLOUD | Laredo, TX | FUNNEL CLOUD NEAR LAKE AREA AND UNIVERSITY ON EAST SIDE OF TOWN. |
| May 14, 8:30 PM CDT | TSTM WND DMG | 5 Nnw Laredo, TX | LIGHT POLE DOWN ACROSS MINES ROAD NORTHWEST OF LAREDO. |
| May 14, 8:50 PM CDT | TSTM WND DMG | Laredo, TX | LARGE TREE LIMBS AND POWERLINES DOWN ACROSS THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3093 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 150047 TORCRP TXC479-150145- /O.NEW.KCRP.TO.W.0008.060515T0044Z-060515T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 744 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... CENTRAL WEBB COUNTY IN SOUTH TEXAS * UNTIL 845 PM CDT * AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ORVIL OR ABOUT 5 MILES NORTHEAST OF LAREDO...MOVING SOUTH AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NORTHEAST SIDE OF LAREDO BY 750 PM CDT 6 MILES NORTH OF RIO BRAVO AND 7 MILES NORTH OF EL CENIZO BY 815 PM CDT HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931 $$ JM
5 follow-up statements
000 WWUS54 KCRP 150102 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 801 PM CDT SUN MAY 14 2006 TXC479-150145- /O.CON.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/ WEBB- 801 PM CDT SUN MAY 14 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH CENTRAL WEBB COUNTY... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR EAST SIDE OF LAREDO...MOVING SOUTH AT 25 MPH. THE TORNADO WILL BE NEAR... RIO BRAVO AND EL CENIZO BY 815 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL TO BASE BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931 $$ JM
000 WWUS54 KCRP 150112 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 812 PM CDT SUN MAY 14 2006 TXC479-150145- /O.CON.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/ WEBB- 812 PM CDT SUN MAY 14 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH CENTRAL WEBB COUNTY... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SOUTH SIDE OF LAREDO...MOVING SOUTH AT 30 MPH. THE TORNADO WILL BE NEAR... EL CENIZO AND RIO BRAVO BY 820 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL TO BASE BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931 $$ JM
000 WWUS54 KCRP 150120 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 817 PM CDT SUN MAY 14 2006 TXC479-150145- /O.CON.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/ WEBB- 817 PM CDT SUN MAY 14 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH CENTRAL WEBB COUNTY... AT 815 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD AND BASE BALL SIZED HAIL IN LAREDO. A WIND GUST TO 61 MPH WAS RECORDED AT THE LAREDO INTERNATIONAL AIRPORT. A TORNADO COULD TOUCH DOWN AT ANY MOMENT. THIS STORM WAS LOCATED NEAR THE SOUTH SIDE OF LAREDO MOVING SOUTH AT 30 MPH. THE TORNADO WILL BE NEAR... RIO BRAVO AT 825 PM CDT IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931 $$ JM
000 WWUS54 KCRP 150128 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 826 PM CDT SUN MAY 14 2006 TXC479-150145- /O.CON.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/ WEBB- 826 PM CDT SUN MAY 14 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH CENTRAL WEBB COUNTY... AT 823 PM CDT...DOPPLER RADAR INDICATED A TORNADO NEAR RIO BRAVO...OR ABOUT 9 MILES SOUTH OF LAREDO...MOVING SOUTH AT 30 MPH. PUBLIC REPORTED A FUNNEL CLOUD WITH THIS STORM. BASE BALL SIZED HAIL AND DAMAGING STRAIGHT LINE WINDS ARE ALSO POSSIBLE. THE TORNADO WILL BE NEAR... EL CENIZO BY 835 PM CDT DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931 $$ JM
000 WWUS54 KCRP 150143 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 839 PM CDT SUN MAY 14 2006 TXC479-150149- /O.EXP.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/ WEBB- 839 PM CDT SUN MAY 14 2006 ...THE TORNADO WARNING FOR SOUTH CENTRAL WEBB COUNTY EXPIRES AT 845 PM CDT... AT 839 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO JUST SOUTH OF RIO BRAVO NEAR THE ZAPATA COUNTY LINE...MOVING SOUTH AT 30 MPH. THE TORNADO WILL MOVE OUT OF THE COUNTY BY 845 PM. HOWEVER THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL CONTINUE THROUGH 900 PM CDT FOR THE RIO BRAVO AREA. THUS A SEVERE THUNDERSTORM WARNING WILL BE ISSUED. LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931 $$ JM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 7:19 PM CDT, 25 minutes earlier.
Area forecast discussion, May 14, 7:19 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 PM CDT SUN MAY 14 2006
.UPDATE...HAVE UPDATED THE ZFP/CWF WITH SEVERE THUNDERSTORM WATCH
356 EFFECTIVE UNTIL 1AM CDT MONDAY.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
BB/85...UPDATE/MARINE
MG/88...AVIATIONHazardous weather outlook, May 14, 10:26 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1026 AM CDT SUN MAY 14 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1026 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE GREATEST THREAT FOR SEVERE WEATHER. SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL WEAKEN THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE COLD FRONT. DRY WEATHER IS THEN EXPECTED BEYOND MONDAY. STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH THE EVENING HOURS. MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:06 PM CDT | Tornado Warning | CRP | Webb | 39 min |
| May 14, 7:10 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 50 min |
| May 14, 7:17 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 43 min |
| May 14, 7:36 PM CDT | Flash Flood Warning | CRP | La Salle, Webb | 3 hr |
| May 14, 7:56 PM CDT | Tornado Warning | CRP | Webb | 34 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| May 14, 8:33 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 57 min |
| May 14, 8:41 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 14, 8:46 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 14, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 39 min |
| May 14, 9:42 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| May 14, 10:10 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.